MAUDE Adverse Event Report: SOFRADIM PRODUCTION SAS SYMBOTEX; MESH, SURGICAL, POLYMERIC

SOFRADIM PRODUCTION SAS SYMBOTEX; MESH, SURGICAL, POLYMERIC
Model Number SYM4232
Medical Device Problem Codes Material Perforation (2205); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Wound Dehiscence (1154); Abdominal Pain (1685); Abscess (1690); Adhesion(s) (1695); Atrial Fibrillation (1729); Chest Pain (1776); Purulent Discharge (1812); Erythema (1840); Fever (1858); Fistula (1862); Low Blood Pressure/ Hypotension (1914); Unspecified Infection (1930); Inflammation (1932); Ischemia (1942); Necrosis (1971); Perforation (2001); Sepsis (2067); Chills (2191); Discharge (2225); Discomfort (2330); Injury (2348); Ascites (2596); Bowel Perforation (2668); Fibrosis (3167); No Code Available (3191); Constipation (3274)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of multiple ventral i ncisional hernias.It was reported that after implant, the patient experienced an unspecified adverse outcome.
 
Additional Manufacturer Narrative
Additional information: g4, h6 medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic laparoscopic treatment of multiple ventral incisional hernias.It was reported that after implant, the patient experienced abdominal pain, fever, chills, chest pain, colitis, sepsis, atrial fibrillation, tenderness, erythema, fascia of poor quality,colonic perforation mesh lying in a large amount of liquid stool, adhesions, mild hypotension postoperatively, necrosis large amount of sanguineous drainage, significant drainage feculent in nature, wound dehiscence, colocutaneous fistula, and constipation.Postoperative patient treatment included wound vac, exploratory laparotomy with extensive lysis of adhesions, mesh extirpation, segmental colostomy with end colostomy, and revision surgery.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.If information is provided in the future, a supplemental report will be issued.

Brand Name
SYMBOTEX
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
SOFRADIM PRODUCTION SAS
116 avenue du formans
trevoux 01600
FR  01600
MDR Report Key9147941
Report Number9615742-2019-03337
Device Sequence Number2802438
Product Code FTL
UDI-Device Identifier10884521190603
UDI-Public10884521190603
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K131969
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2018
Device Model NumberSYM4232
Device Catalogue NumberSYM4232
Device Lot NumberP0A0380X
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/11/2019
Supplement Date Received by Manufacturer09/11/2019
10/16/2019
Initial Report FDA Received Date10/02/2019
Supplement Report FDA Received Date10/10/2019
11/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5950008 VENTRALEX ST HERNIA PATCH (LUQ) (LOT# HUZI
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Weight107